My cat has been recovering from what is believed to be Pulmonary Edema. He has been taking 5mg of Frusemide and Synulox twice a day. This seems to have made him so much better and the rapid breathing (60 per min) he was experiencing before decreased to normal levels whilst on this medication. Today though, it seems to be elevated to 47 per min and looking very pronounced. Why would this be? He is due back at the vet on Tuesday. Should I wait until then or see them earlier?
what is his normal breathing rate? if this has increased by 20% or more from the normal rate, I sure wouldn't wait until Tuesday, if he were mine I would phone or take him to an emergency ER...fluid on the lungs of course indicates heart failure and is very serious.
sending you both my prayers.....please let us know how its going
Thanks for your response. We didn't wait. His breathing went higher, to 60 and so he was left overnight at vet. They brought it down and now it stands at about 35. He returns to the vet tomorrow .. I shall be insisting on a thyroid test and anaemia. He is very lethargic and since his time at the vet he has lost weight, lethargic and uninterested in us. He is not the same cat, it's like he has had a brain problem. He used to be vocal, now he is not. He used to be overly friendly and pawed us for attention, now he would rather sit on his own. We have had to change his feeding regime because he is uninterested in food he used to like. He is taking Frusemide and Fortekor. Your comments are appreciated. He may have a little cold, he is sneezing a bit his evening.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.